SP Premium
DEDICATED2HIM
60,000-79,999 SparkPoints 73,118
SparkPoints
 

The Other Half of the Coin

Tuesday, January 04, 2011

The 28 Day Challenge and stepping up the exercise is ONE thing...the OTHER thing, obviously, is what I am putting in my mouth...and something has occurred to me about the REASON my eating has gotten so out of control and WHY I am feeling like if - I - don't - eat - right - NOW - I - will - starve - to - death!! It's STEROIDS! (you might say, "wow, it took you this long to realize THAT? You, who are the Steroid Queen??) But yes, the reason it didn't occur to me is that the steroids were injected into my SPINE so why should my whole body crave food?? Well, obviously, since my arthritis and every body ache I've had has benefited from them; and since I've even experienced the insanity that comes from steroids (YOU SHOULD HAVE SEEN ME ON CHRISTMAS EVE!! I can't believe my family didn't throw me out into the snow!) , this was obviously, not only a very HIGH dose of steroids, but it had systemic effects as well.

The good news (well the MIXED news) is that their effects are waning. Pain is returning to my spine (although, my hands and other joints are still pretty happy); the insanity (at least the ACUTE phase) is fading...although those of you who have read my blogs lately, MAY have some doubts about the truth of that statement! Anyway, any day now, my control over my appetite will return (maybe...PLEASE GOD, make it soon!)

There is some real comfort is recognizing, "OK, there is a very good REASON why I'm out of control and feel like crap emotionally." It is always good to know one is not losing their mind and every ounce of self control they thought they possessed. While it doesn't mitigate the negative effects of my constant prowling my house for FOOD, it does relieve my mind to know that this will not be permanent and it really is NOT my fault! So see, Cynthia, YOU CAN STOP HATING YOURSELF NOW!!!

And you know what?
For all the pain relief; for all of the arthritis relief; for all of the asthma benefit....I would NEVER do the epidural again. Because, not only was the pain relief too temporary, I -as a recovering anorexic - can NOT tolerate the sense of being out of control of my appetite. AS far as I'm concerned. I should ALWAYS hold the ability to override my appetite firmly in my hand...and when ANYTHING removes that ability, the misery it causes me mentally and the damage it does to me physically, far FAR obscures any benefit I might have derived. So, Lesson learned. "NEVER EVER DO STEROIDS AGAIN FOR ANY REASON UNLESS IT IS A MATTER OF LIFE AND DEATH (which often occurs when the asthma gets bad. Then , I truly have no choice but to take those wicked destructive drugs). Steroids are the main reason I gained those 80 pounds last year...and I will NOT go there again! ...Maybe death IS preferable....that's how strongly I feel about it.

So that being said,....I just really need to go and find a piece of fruit or something now....
Share This Post With Others
Member Comments About This Blog Post
  • WETMAC
    I do not have any experience of steroids so i cannot comment on their side effects. However, it is well known that they do increase weight and that is a place I would not want to go. Trying to control weight is a major problem in itself and you do not want anything that will impede this. Although steroids may help medically, surely there is something else that can do the same job in the stuff that doctors now have at their disposal? I do hope you can come to an understanding and find a solution to your problems. To suffer pain as you do though is not an option. It should not have to be this way with all the drugs that are on the market. I think often doctors do take the easy way out and prescribe what they have always done without recourse to the medical books. I am fortunate in that my doctor will always consult his book before prescribing anything unless he is 100% sure that there is nothing else that will help. I can only wish the best for you that you manage to find something that will truly help with your pain and that will not have such an adverse effect on your body.
    3544 days ago
  • VXWALL1942
    I think everyone who has taken or been on steroids feels the same way. Do grapes - one at a time and drink the water.
    3545 days ago
  • DEDICATED2HIM
    here a steroid; there a steroid...EVERYWHERE a steroid steroid.
    3545 days ago
  • MAGA99
    the only way I do steroids is if hospitalized

    emoticon
    3545 days ago
  • no profile photo CD5645667
    I can so relate to that Cynthia .
    Have you checked out my Spark Page ?? Read my opening introduction check out my photos and you will see what they did to me too.
    hugs Susie emoticon
    3545 days ago
  • LUNADRAGON
    Ah, yes - the out of control hunger drive with steroids - injected, oral whatever - that is why I have said no to steroid injections. It took me a couple months to get over the weight gain of the injections last year. Drink water, lots of water, I did to keep on flushing my system.
    Many hugs, my friend.
    3545 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.